MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, after the lens was implanted noticed opaque on lens.Lens was explanted in initial procedure.The procedure was completed with another iol.Additional information was requested.
 
Additional Manufacturer Narrative
Correction information was provided in d.9.Device available for eval has been updated to yes.Additional information was provided in h.3., h.6.And h.11.The lens was returned positioned incorrectly in the lens case inside the lens carton.Viscoelastic was dried on the lens.One haptic was broken in the gusset area.The broken haptic was returned adhered in dried viscoelastic to the anterior optic surface.The optic was split (or cut) from the edge toward the center, typical in appearance to damage from insertion and removal.Six small areas of cracked optic damage were observed near the edge on the anterior optic surface.One cracked area of damage was observed on the posterior optic near the edge.The lens was cleaned with klrp for further evaluation.Other than the lens damage, the lens was clear.There were no opaque areas observed.The power and optical resolution could not be retested due to the optic damage.Product history records were reviewed and documentation indicated the product met release criteria.The company lens model is only qualified for use in the company cartridges with company handpiece and company viscoelastic.The associated product information was not provided.It is unknown if a qualified cartridge, handpiece, and viscoelastic combination was used.The root cause cannot be determined for the reported complaint of "lens opaque, in and out".The lens was returned with several areas of cracked optic damage.The lens also had damage typical in appearance to insertion and removal.The lens was cleaned to further evaluate.After removal of the dried viscoelastic, the lens appeared clear and did not appear to be opaque.It is unknown if the optic damage was interpreted as the "lens opaque" complaint.Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The ifu (instructions for use) instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ophthalmic viscosurgical device (ovd)-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.It is unknown if qualified associated products were used.The ifu instructs: company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Due diligence has been performed in an attempt to obtain further information on this event.The reporter has not responded to request for follow-up information.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20755692
Report Number1119421-2024-02285
Device Sequence Number13134930
Product Code HQL
UDI-Device Identifier00380652555814
UDI-Public(01)00380652555814(17)280425(11)230428(10)15633874
Combination Product (Y/N)N
Initial Reporter CountryVE
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.205
Device Lot Number15633874
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown